Alert archive / Colorado / Freezing Rain Advisories in 2007

Freezing Rain Advisory 2, NWS Denver/Boulder, CO

December 1, 20078 counties in Colorado

NWS Denver/Boulder, CO issued this freezing rain advisory at Dec 1, 2007, 9:10 AM MST for 8 counties in Colorado. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 9:10 AM MST (16:10 UTC)
Expired
Dec 1, 2007, 11:15 AM MST
In force
2 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 101 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freezing rain advisory went out at Dec 1, 4:00 AM MST, 5 hours 10 minutes earlier.

Area forecast discussion, Dec 1, 4:00 AM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MST SAT DEC 01 2007

.SHORT TERM...DEEP UPR LVL VORTEX OVR SRN CA AT THE BOTTOM OF A HIGH
AMPLITUDE TROUGH NOW CROSSING THE GREAT BASIN. NEWRD PROGRESS OF
THE UPR LOW APPEARS TO HAVE PICKED UP SPEED. BACK EDGE OF CLOUD
SHIELD IN THE VICINITY OF THE MAIN CORT MAXIMA TIMED TO REACH NWRN
AND CNTRL COLORADO BY AROUND MIDDAY. THAT MATCHES UP PRETTY CLOSELY
WITH TIMING OF THE RUC...BUT MUCH QUICKER THAN THAT OFFERED BY THE
NAM AND GFS. HOWEVER CANT IGNORE THE JET LEVEL ENERGY AND CAA STILL
COMING DOWN THE BACK SIDE OF THE TROUGH. SUSPECT WELL SEE A
RESURGENCE OF CLOUDS AND SNOWFALL LATER THIS MORNING ALONG AND WEST
OF THE CONTINENTAL DIVIDE WITH PASSAGE OF THE 700-500 MB TROUGH
AXIS. QG OMEGA FIELDS SHOWS AN AREA OF MODERATE UPWARD QG VERTICAL
MOTION MOVING OVER THE AREA BY THIS AFTERNOON. FURTHERMORE A SHIFT
TO W-NWLY FLOW AND RESPECTABLE CAA SHOULD KEEP SNOW FLYING IN THE
N-CNTRL MTNS AT LEAST THRU THIS EVENING. THEREFORE WILL EXTEND THE
SNOW/BLOWING SNOW ADVSY FOR MTN ZONES 31..33 AND 34 UNTIL 06Z/
TONIGHT. CAME UP WITH ANOTHER 4-8 INCHES DURING THE NEXT 18 HOURS
USING OUR LOCAL OROGRAPHIC SNOW MODEL. BY THE WAY...COLD AIR TRAPPED
IN THE MTN VALLEYS AND OVERLAID BY WARMER VERY MOIST AIR ALOFT HAS
BEEN PRODUCING SOME FREEZING RAIN AROUND KREMMLING. MAY SEE THIS
TYPE OF PCPN FOR A WHILE LONGER BEFORE CHANGING OVER TO SNOW WITH
GREATER MIXING LATER THIS MORNING.

AS FOR AREAS EAST OF THE MTNS...SWLY FLOW JUST OFF THE SFC HAS
CONTINUED TO SQUELCH PCPN FORMATION. DID SEE SOME VERY LIGHT SNOW AT
DENVERS INTERNATIONAL AIRPORT AND A MIX OF LIGHT PCPN IN THE FAR
NERN CORNER SEVERAL HOURS AGO...BUT NOT MUCH ELSE. EVEN WITH QG
OMEGA FIELDS INDICATING AN INCREASE IN VERTICAL MOTION OVER THE AREA
WITH LOW LEVEL CYCLOGENESIS LATER THIS MORNING...BELIEVE PCPN CHANCE
WILL REMAIN LOW ON THE PLAINS. AS FOR THE FREEZING RAIN ADVSY...HAVE
SWAPPED IT OUT FOR A WINTER WEATHER ADVSY WHICH WILL NOW COVER A
FEW LESS COUNTIES IN THE FAR NERN CORNER OF THE STATE. FREEZING
DRIZZLE...LGT SNOW AND FOG NOW APPEARS WILL BE MORE OF A HAZARD TO
TRAVELERS OUT THERE THROUGH MID-MORNING.

BY THIS AFTERNOON WITH THE SFC AND UPPER LOWS MOVING OUT AND LOW-LVL
WINDS SWINGING AROUND TO A N-NWLY COMPONENT...SHOULD SEE FAIRLY
RAPID CLEARING FROM THE FRONT RANGE EWRD. TEMPERATURES TODAY
EXPECTED TO BE SEVERAL DEGS ABOVE THOSE OBSERVED YESTERDAY...BUT THE
FAR NERN CORNER MAY NOT ENJOY MUCH OF THIS WARM-UP WITH LINGERING
LOW CLOUDS AND CAA.

.LONG TERM...THE FLOW ALOFT WILL BE WLY ON SUN WITH SOME LINGERING
MOISTURE IN THE MTNS SO SHOULD SEE SOME LINGERING OROGRAPHIC -SHSN.
OVER THE PLAINS IT SHOULD BE DRY WITH DOWNSLOPE NWLY LOW LEVEL FLOW
IN PLACE.  TEMPS ON SUN WILL BE COOLER THAN SAT AS SOME CAA OCCURS
IN THE LOWER LEVELS.  FOR SUN NIGHT INTO MON CROSS-SECTIONS SHOW A
RATHER DRY AIRMASS OVER THE AREA AS AN UPPER LEVEL RIDGE BEGINS TO
BUILD ACROSS THE RGN.  TEMPS ON MON SHOULD RISE WELL INTO THE 50S TO
POSSIBLY NEAR 60 ACROSS NERN CO AS LOW LEVEL FLOW COMES MORE WLY AND
850-700 MB TEMPS WARM FROM 5 TO 6 DEGREES C.

BY TUE A FLAT UPPER LEVEL RIDGE WILL BE OVER THE AREA WHICH SHOULD
LEAD TO A DRY AND MILD DAY.  WITH DOWNSLOPE LOW LEVEL FLOW IN PLACE
TEMPS SHOULD WARM INTO THE 60S ACROSS NERN CO.  ON WED A WEAK UPPER
LEVEL TROUGH WILL MOVE ACROSS IN DEVELOPING NW FLOW ALOFT WHICH MAY
ALLOW FOR A SLIGHT CHC OF SOME -SHSN IN THE MTNS.  MEANWHILE A WEAK
CDFNT WILL AFFECT NERN CO ON WED WHICH MAY DROP TEMPS BY AROUND 10
DEGREES OR SO.  CURRENT CROSS-SECTIONS SHOW LACK OF MOISTURE WITH
THIS FNT SO WILL KEEP FCST DRY ON WED OVER THE PLAINS.

FOR THU AND FRI THE LATEST GFS SHOWS WNW FLOW ALOFT ACROSS COLORADO
WITH A FEW WEAK DISTURBANCES MOVING ACROSS WHICH MAY PRODUCE A CHC
OF SNOW IN THE MTNS WITH DRY AND MILD CONDITIONS OVER NERN CO.

&&

.AVIATION...VFR CNDTNS AT DENVER AREA AIRPORTS NEXT 24 HOURS.
SCATTERED -SHSN THIS MORNING AND ISOLD -SHRA LATE MORNING AND
AFTERNOON NOT EXPECTED TO PRODUCE MVFR CIGS OR VSBYS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
.SNOW AND BLOWING SNOW ADVISORY TODAY AND THIS EVENING UNTIL 06Z FOR
THE NORTH-CENTRAL MOUNTAINS...ZONES 31..33 AND 34.
.WINTER WEATHER ADVISORY UNTIL 16Z THIS MORNING FOR PORTIONS OF
NORTHEAST PLAINS...ZONES 42..48>51.
&&

BAKER/KLEYLA
Hazardous weather outlook, Dec 1, 6:08 AM MST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
608 AM MST SAT DEC 01 2007

COZ030>051-011800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
608 AM MST SAT DEC 01 2007

....A VARIETY OF WINTER WEATHER ADVISORIES IN EFFECT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY WILL REMAIN IN EFFECT UNTIL LATE
THIS EVENING FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO. BY LATE
THIS EVENING ANOTHER 4 TO 8 INCHES OF MOISTURE LADEN  SNOW WILL FALL
IN THE HIGH COUNTRY. IN ADDITION...SOUTHWEST WINDS OF 20 TO 35 MPH
WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ON THE HIGH
MOUNTAIN PASSES. EAST OF THE MOUNTAINS...FREEZING DRIZZLE...LIGHT
SNOW AND FOG WILL IMPEDE TRAVEL ACROSS THE NORTHEAST CORNER OF
COLORADO EARLY THIS MORNING. HOWEVER...BY LATE THIS MORNING THE
THREAT OF FREEZING DRIZZLE WILL END AS TEMPERATURES WARM ABOVE
FREEZING.

CONDITIONS ARE EXPECTED TO QUICKLY IMPROVE TONIGHT AS THIS LATEST
STORM SYSTEM EXITS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 6:03 AM MSTWinter Weather AdvisoryBOULogan, Phillips, Sedgwick, Washington, Weld3 hr
Dec 1, 7:32 AM MSTWinter Storm WarningBOUGrand, Summit4 hr

Nearby

Freezing Rain Advisories in Colorado, 2007Every freezing rain advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.